Previous |  Up |  Next


singular periodic boundary value problem; positive solution; $\phi $-Laplacian; $p$-Laplacian; attractive singularity; repulsive singularity; strong singularity; lower function; upper function
We study the singular periodic boundary value problem of the form \[ \left(\phi (u^{\prime })\right)^{\prime }+h(u)u^{\prime }=g(u)+e(t),\quad u(0)=u(T),\quad u^{\prime }(0)=u^{\prime }(T), \] where $\phi \:\mathbb{R}\rightarrow \mathbb{R}$ is an increasing and odd homeomorphism such that $\phi (\mathbb{R})=\mathbb{R},$ $h\in C[0,\infty ),$ $e\in L_1J$ and $g\in C(0,\infty )$ can have a space singularity at $x=0,$ i.e. $\limsup _{x\rightarrow 0+}|g(x)|=\infty $ may hold. We prove new existence results both for the case of an attractive singularity, when $\liminf _{x\rightarrow 0+}g(x)=-\infty ,$ and for the case of a strong repulsive singularity, when $\lim _{x\rightarrow 0+}\int _x^1g(\xi )\hspace{0.56905pt}\text{d}\xi =\infty .$ In the latter case we assume that $\phi (y)=\phi _p(y)=|y|^{p-2}y,$ $p>1,$ is the well-known $p$-Laplacian. Our results extend and complete those obtained recently by Jebelean and Mawhin and by Liu Bing.
[1] D. Bonheure, C. De Coster: Forced singular oscillators and the method of lower and upper functions. Topol. Methods Nonlinear Anal. 22 (2003), 297–317. DOI 10.12775/TMNA.2003.041 | MR 2036378
[2] D. Bonheure, C. Fabry, D. Smets: Periodic solutions of forced isochronous oscillators. Discrete Contin. Dyn. Syst. 8 (2002), 907–930. DOI 10.3934/dcds.2002.8.907 | MR 1920651
[3] A. Cabada, R. Pouso: Existence result for the problem $\left(\phi (u^{\prime })\right)^{\prime }=f(t,u,u^{\prime })$ with periodic and Neumann boundary conditions. Nonlinear Anal., Theory Methods Appl. 30 (1997), 1733–1742. MR 1490088
[4] M. del Pino, R. Manásevich, A. Montero: $T$-periodic solutions for some second order differential equations with singularities. Proc. Roy. Soc. Edinburgh Sect. A 120 (1992), 231–243. MR 1159183
[5] M. del Pino, R. Manásevich, A. Murúa: Existence and multiplicity of solutions with prescribed period for a second order quasilinear O.D.E. Nonlinear Anal., Theory Methods Appl. 18 (1992), 79–92. DOI 10.1016/0362-546X(92)90048-J | MR 1138643
[6] L. Derwidué: Systèmes différentiels non linéaires ayant des solutions périodiques. Acad. R. Belgique, Bull. Cl. Sci. 49 (1963), 11–32.
[7] P. Drábek: Solvability and Bifurcation of Nonlinear Equations. Research Notes in Math. Vol. 264, Pitman, Boston, 1992. MR 1175397
[8] R. Faure: Solutions périodiques d’equations différentielles et mèthode de Leray-Schauder (Cas des vibrations forceés). Ann. Inst. Fourier (Grenoble) 14 (1964), 195–204. DOI 10.5802/aif.170 | MR 0166444
[9] A. Fonda: Periodic solution of scalar second order differential equations with a singularity. Acad R. Belgique, Mém. Cl. Sci. 4 (1993), 1–39. MR 1259048
[10] N. Forbat, A. Huaux: Détermination approachée et stabilité locale de la solution périodique d’une equation différentielle non linéaire. Mém. Public. Soc. Sci. Arts Letters Hainaut 76 (1962), 3–13. MR 0149009
[11] W. G. Ge, J. Mawhin: Positive solutions to boundary value problems for second order ordinary differential equations with singular nonlinearities. Result. Math. 34 (1998), 108–119. DOI 10.1007/BF03322042 | MR 1635588
[12] P. Habets, L. Sanchez: Periodic solutions of some Liénard equations with singularities. Proc. Amer. Math. Soc. 109 (1990), 1035–1044. MR 1009991
[13] A. Huaux: Sur l’existence d’une solution périodique de l’equation différentielle non linéaire $u^{\prime \prime }+0.2\,u^{\prime }+u/(1-u)=0.5\cos \omega t$. Acad. R. Belgique, Bull. Cl. Sci. 48 (1962), 494–504. MR 0142838
[14] P. Jebelean, J. Mawhin: Periodic solutions of singular nonlinear perturbations of the ordinary $p$-Laplacian. Adv. Nonlinear Stud. 2 (2002), 299–312. MR 1918967
[15] P. Jebelean, J. Mawhin: Periodic solutions of forced dissipative $p$-Liénard equations with singularities. Vietnam J. Math. 32 (2004), 97–103. MR 2120634
[16] D. Q. Jiang, J. Y. Wang: A generalized periodic boundary value problem for the one-dimensional $p$-Laplacian. Ann. Polon. Math. 65 (1997), 265–270. DOI 10.4064/ap-65-3-265-270 | MR 1441181
[17] A. C. Lazer, S. Solimini: On periodic solutions of nonlinear differential equations with singularities. Proc. Amer. Math. Soc. 99 (1987), 109–114. DOI 10.1090/S0002-9939-1987-0866438-7 | MR 0866438
[18] Liu Bing: Periodic solutions of dissipative dynamical systems with singular potential and $p$-Laplacian. Ann. Pol. Math. 79 (2002), 109–120. DOI 10.4064/ap79-2-2 | MR 1957886 | Zbl 1024.34037
[19] J. Mawhin: Topological degree and boundary value problems for nonlinear differential equations. Topological Methods for Ordinary Differential Equations, M. Furi, P. Zecca (eds.), Lecture Notes in Mathematics, Vol. 1537, Springer, Berlin, 1993, pp. 74–142. MR 1226930 | Zbl 0798.34025
[20] R. Manásevich, J. Mawhin: Periodic solutions for nonlinear systems with p-Laplacian-like operators. J. Differential Equations 145 (1998), 367–393. DOI 10.1006/jdeq.1998.3425 | MR 1621038
[21] J. Mawhin: Periodic Solutions of Systems with $p$-Laplacian-like Operators. Nonlinear Analysis and its Applications to Differential Equations, M. R. Grossinho, M. Ramos, C. Rebelo, L. Sanchez (eds.), Progress in Nonlinear Differerential Equations and their Applications, Vol. 43, Birkhäuser, Boston, 2001, pp.  37–63. MR 1800613 | Zbl 1016.34042
[22] P. Omari, W. Y. Ye: Necessary and sufficient conditions for the existence of periodic solutions of second order ordinary differential equations with singular nonlinearities. Differ. Integral Equ. 8 (1995), 1843–1858. MR 1347985 | Zbl 0831.34048
[23] I. Rachůnková, M. Tvrdý: Second-order periodic problem with $\phi $-Laplacian and impulses. Nonlinear Anal., Theory Methods Appl. 63 (2005), e257–e266. DOI 10.1016/
[24] I. Rachůnková, M. Tvrdý: Periodic problems with $\phi $-Laplacian involving non-ordered lower and upper functions. Fixed Point Theory 6 (2005), 99–112. MR 2133109
[25] I. Rachůnková, M. Tvrdý, I. Vrkoč: Existence of nonnegative and nonpositive nolutions for second order periodic boundary value problems. J. Differential Equations 176 (2001), 445–469. DOI 10.1006/jdeq.2000.3995 | MR 1866282
[26] I. Rachůnková, M. Tvrdý, I. Vrkoč: Resonance and multiplicity in periodic BVPs with singularity. Math. Bohem. 128 (2003), 45–70. MR 1973424
[27] S. Staněk: Periodic boundary value problem for second order functional differential equations. Math. Notes (Miskolc) 1 (2000), 63–81. DOI 10.18514/MMN.2000.19 | MR 1793262
[28] P. J. Torres: Existence of one-signed periodic solutions of some second-order differential equations via a Krasnoselskii fixed point theorem. J. Differential Equations 190 (2003), 643–662. DOI 10.1016/S0022-0396(02)00152-3 | MR 1970045 | Zbl 1032.34040
[29] P. Yan: Nonresonance for one-dimensional $p$-Laplacian with regular restoring. J. Math. Anal. Appl. 285 (2003), 141–154. DOI 10.1016/S0022-247X(03)00383-4 | MR 2000145 | Zbl 1037.34037
[30] M. R. Zhang: Periodic solutions of Liénard equations with singular forces of repulsive type. J. Math. Anal. Appl. 203 (1996), 254–269. DOI 10.1006/jmaa.1996.0378 | MR 1412492 | Zbl 0863.34039
[31] M. R. Zhang: Nonuniform nonresonance at the first eigenvalue of the $p$-Laplacian. Nonlinear Anal., Theory Methods Appl. 29 (1997), 41–51. DOI 10.1016/S0362-546X(96)00037-5 | MR 1447568 | Zbl 0876.35039
[32] M. R. Zhang: A relationship between the periodic and the Dirichlet BVPs of singular differential equations. Proc. Roy. Soc. Edinburgh Sect. A 128A (1998), 1099–1114. MR 1642144 | Zbl 0918.34025
Partner of
EuDML logo